MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64540
Medical Device Problem Codes Break (1069); Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: the returned lighttrail single use 600um laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured 266.1 cm from the tip of the sma connector to the end of the fiber body.The fiber body was fractured, with the remaining length of fiber body and exposed glass tip not returned.There was no light from the sma connector, indicating a fracture within the fiber connector.When connected to the laser console, the following message was displayed: "fiber may not be used anymore." please connect new fiber.No other problems with the device were noted.The reported event was not confirmed.The fiber was fractured along its body and the remainder, including the exposed glass tip, was not returned.Additionally, there was no light from the sma connector, indicating a fracture within the fiber connector.Fibers are consumable and intended to degrade with use.Although the reported complaint of fiber degraded was not able to be confirmed, it is likely the fracture within the fiber connector contributed to issues using the device.It is likely that procedural handling of the fiber during set-up or use contributed to the fracture within the fiber connector.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on march 23, 2021 that a lighttrail single use 600um laser fiber was used in a holmium laser enucleation of the prostate (holep) procedure performed on (b)(6) 2021.The laser unit used was an auriga xl laser console with laser settings of 2200 millijoules and 18 hertz in ablation mode.During procedure, the laser fiber worked fine.After 10 minutes of use, the energy started to decrease and eventually no energy was coming out of the fiber.The procedure was completed with another lighttrail single use 600um laser fiber.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of the laser fiber broken within the connector and fiber body broke.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a lighttrail single use 600um laser fiber was used in a holmium laser enucleation of the prostate (holep) procedure performed on (b)(6) 2021.The laser unit used was an auriga xl laser console with laser settings of 2200 millijoules and 18 hertz in ablation mode.During procedure, the laser fiber worked fine.After 10 minutes of use, the energy started to decrease and eventually no energy was coming out of the fiber.The procedure was completed with another lighttrail single use 600um laser fiber.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of the laser fiber broken within the connector and fiber body broke.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Block h2: additional mfr narrative has been updated based on the updated root cause received on september 30, 2021.Block h6: medical device problem code a0401 captures the reportable investigation result of fiber broken within the connector and fiber body broke.Block h10: investigation results the returned lighttrail single use 600um laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured 266.1 cm from the tip of the sma connector to the end of the fiber body.The fiber body was fractured, with the remaining length of fiber body and exposed glass tip not returned.There was no light from the sma connector, indicating a fracture within the fiber connector.When connected to the laser console, the following message was displayed: "fiber may not be used anymore." please connect new fiber.No other problems with the device were noted.The reported event of no energy coming out from the fiber tip was confirmed.Although a fracture in the fiber connector was confirmed and likely due to the console overheating, the cause for the console component misalignment and subsequent overheating could not be determined.Based on a thorough review of the reported complaint, the most probable cause for this complaint was considered to be cause not established.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11822470
Report Number3005099803-2021-02229
Device Sequence Number13718396
Product Code GEX
UDI-Device Identifier08714729939788
UDI-Public08714729939788
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2022
Device Model NumberM0068F64540
Device Catalogue Number6454
Device Lot Number0026679462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1